Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Simvastatin and Ramipril. Stomach cramps, yellow diarrhea, stomach ache. Is it due to medication?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Hi I'm currently taking simvastatin 20mg x1 daily and ramipril 2.5mg x1 daily. I have been on this medication for 4 days . The first night I had a stomach cramp and I had yellow diarrohea 4 times during the night and it went away . Last night I went to bed and I had chronic stomach ache for 5 hours before I finally had yellow diarrohea again 5 times and the cramps went and I fell asleep. Today during the day I have had stomach cramps again . I went to the toilet and had yellow diarrohea just once . I'm now in bed but my stomach feels heavy yet again. Do you think the tablets i'm taking could be the cause of this ?
Posted Wed, 23 May 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 7 hours later

Yes, the symptoms you have developed are side effects of the medications you have started.

Abdominal pain, diarrhoea, indigestion, and a general feeling of weakness are a few of the common side effects of Simvastatin. Some rare Simvastatin side effects include joint pain, memory loss, and muscle cramps.

I would suggest you to contact your physician and inform him about these side effects.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor